Alert archive / Iowa / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 9, NWS La Crosse, WI

April 4, 2023Clayton County, Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 4, 2023, 9:45 PM CDT for Clayton County, Fayette County, Iowa. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2023, 9:45 PM CDT (02:45 UTC)
Expired
Apr 4, 2023, 10:10 PM CDT
In force
25 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
50.0 mph

Counties Clayton County, IA, Fayette County, IA

The radar

The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 9:52 PM CDTHAIL 1Strawberry Point, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 6:34 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2023-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2023-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 677 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1391 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
677 m²/s²
0-3 km storm-relative helicity
837 m²/s²
Significant tornado parameter
0.0
Supercell composite
30.3

Open this sounding in Storm Lab

The text

As transmitted.

078 
WUUS53 KARX 050245
SVRARX
IAC043-065-050330-
/O.NEW.KARX.SV.W.0009.230405T0245Z-230405T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
945 PM CDT Tue Apr 4 2023

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Western Clayton County in northeastern Iowa...
  Southeastern Fayette County in northeastern Iowa...

* Until 1030 PM CDT.

* At 944 PM CDT, a severe thunderstorm was located over Dundee, or 9
  miles northwest of Manchester, moving northeast at 45 mph.

  HAZARD...Golf ball size hail.

  SOURCE...Emergency management. Golf ball sized hail has been 
           reported in Buchanan county.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Guttenberg, Elkader, Strawberry Point, Edgewood, Garnavillo,
  Farmersburg, Volga, St. Olaf, Garber, Elkport, Mederville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4304 9146 4284 9109 4283 9109 4283 9108
      4264 9131 4264 9169
TIME...MOT...LOC 0244Z 216DEG 38KT 4260 9156 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

EMS
2 follow-up statements
280 
WWUS53 KARX 050258
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
958 PM CDT Tue Apr 4 2023

IAC065-050307-
/O.CAN.KARX.SV.W.0009.000000T0000Z-230405T0330Z/
Fayette IA-
958 PM CDT Tue Apr 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Iowa...and southwestern Wisconsin.

LAT...LON 4304 9146 4284 9109 4283 9109 4283 9108
      4264 9131 4264 9156
TIME...MOT...LOC 0257Z 216DEG 38KT 4272 9145 

$$

IAC043-050330-
/O.CON.KARX.SV.W.0009.000000T0000Z-230405T0330Z/
Clayton IA-
958 PM CDT Tue Apr 4 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN CLAYTON COUNTY...

At 957 PM CDT, a severe thunderstorm was located near Strawberry
Point, or 10 miles south of Elkader, moving northeast at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Guttenberg, Elkader, Strawberry Point, Edgewood, Garnavillo,
Farmersburg, St. Olaf, Garber, Elkport, Mederville, Wood, Motor,
Communia, Osborne and Littleport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4304 9146 4284 9109 4283 9109 4283 9108
      4264 9131 4264 9156
TIME...MOT...LOC 0257Z 216DEG 38KT 4272 9145 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

EMS
837 
WWUS53 KARX 050310
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
1010 PM CDT Tue Apr 4 2023

IAC043-050320-
/O.CAN.KARX.SV.W.0009.000000T0000Z-230405T0330Z/
Clayton IA-
1010 PM CDT Tue Apr 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLAYTON COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Iowa...and southwestern Wisconsin.

LAT...LON 4304 9146 4284 9109 4283 9109 4283 9108
      4264 9131 4264 9156
TIME...MOT...LOC 0307Z 216DEG 38KT 4284 9134 

$$

Skow

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:32 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 4, 6:32 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
632 PM CDT Tue Apr 4 2023

.DISCUSSION...(Tonight through Tuesday)
Issued at 220 PM CDT Tue Apr 4 2023

Key Messages:

 - Strong to severe thunderstorm risk this evening. Hail the main
threat, but wind/tornado concerns for portions of NE IA/SW WI.

 - Windy Wed-Wed Night! Gusts upwards of 45 mph expected.

 - Cooler end to work week, warming for the weekend into next week.
Freezing lows Thu/Fri but could top 70 degrees next week. Some rain
chances into next week

* STRONG-SEVERE STORM THREAT TONIGHT: hail main threat

Severe storm threat expected to increase later this afternoon as
surface low progresses through Iowa from southwest to northeast.
Over the last couple of hours, WV imagery and surface observations
place surface low passing from north-central KS into southeastern
NE. Attendant warm front is draped from west to east across southern
Iowa to Missouri border with 10-20 degree dewpoint and temperature
differential. Accompanying dry line extends south from surface low
through central KS and OK. Upper level low and trough seen on WV
imagery farther west, in the lee of the Rocky Mountains. Satellite
imagery exhibits widespread fog for the northern half of Iowa this
morning, limiting temperature recovery. Upper level pattern expected
to continue phasing whilst lifting north-northeast through tonight.

Therefore, upper level QG forcing expected to drive surface low
through central Iowa later this afternoon and evening. Subsequent
initial severe storm development expected this afternoon in central
Iowa as surface triple point/low provides initial forcing. Premium
thermodynamics within the warm sector stick to the southern half of
Iowa, more than 8 C/km low and mid level lapse rates, SB CAPE above
2000 J/kg, and CIN less than -50 J/kg. As storms and surface low
progress northeast this evening, they are anticipated to outrun
surface boundary (moving 30 mph northeast over the last couple of
hours) and storm motion pushing 40 mph. Outpacing the surface front
results in elevated storms expected. Later in the evening, the
attendant cold/dry boundary expected to initiate storms through
central into northeast Iowa. While directional shear within the low
levels (0-2km) provides impressive clockwise turning hodographs and
helicity above 700 m2/s2 nearly all night; tapping into said
helicity will be incredibly challenging given low level inversion.
Shear above 1km (1-6km) pushes another 30-40 knots, sufficient for
sustaining supercells.

In summary, all severe weather types will be possible from southwest
to northeast this evening. Local tornado threat is highest in our
far southern counties in northeast Iowa and southwest Wisconsin
where added low level vorticity along warm surface front could be
tapped into, resulting in surface based storms. This threat is
highly dependent on northern extent of surface warm front, however,
given overcast, foggy conditions across much of Iowa early this
afternoon suspect challenging, slow road ahead for aforementioned
surface frontal boundary. Ongoing precipitation north of warm front
expected to reinforce boundary, keeping it south of local forecast
area.  Deterministic HRRR trends have been keeping warm front just
south of our forecast area. Severe hail is the primary threat for
much of the forecast area as elevated CAPE and shear suggest
supercellular.

* WINDY WEDNESDAY! Gusts upwards 45 mph expected

Tight pressure gradient post the departing low pressure system
promises a windy Wednesday-Wed night. Cold air in the mid levels
gradually erodes the inversion, promoting mixing by the afternoon.
RAP bufkit soundings suggest 35-40 kts of wind could be brought to
the sfc. Afternoon-evening instability implies convective elements =
probably more of a cu field rather than extensive showers - but
drying in the sub cloud layer would further enhance the gustiness.
HREF suggests a 30-50% chance for 45 mph gusts dotting parts of SE
MN and north-central WI...but nearly nil for 50 mph.

At this time, border line need for a wind advisory for a few areas.
Confidence not high enough to issue one as of yet. Will continue to
monitor short term trends.

* COOL END TO WORK WEEK, WARMER WEEKEND

Colder, Canadian air spreads southward across the upper mississippi
river valley post the storm system tonight. 850 mb temps progged to
drop as cold as =10 C and sub freezing lows are expected for Thu/Fri
mornings. Most locations won't warm out of the 40s during the day
Thu.

The cold is short-lived though with GEFS/EPS shifting a shortwave
ridge eastward from the plains to across the region for the weekend.
The medium range guidance then suggests a broader, more longwave
ridge will setup shop for next week. 850 mb temps will flip, with
+10 to +15 C favored. Could see highs push north of 70 degrees for
some locations by the middle part of the new week.

* ADDITIONAL RAIN CHANCES FOR WEEKEND-NEXT WEEK

A few ripples in the upper atmosphere could slip across the region
this weekend and through the middle part of the new week. The GFS/EC
ensemble members showing favor with slipping a shortwave across
northern WI late Fri night/Sat morning, with a west-east running
warm front bisecting the local forecast area. The deeper saturation
progged to hold north of the warm front, fueling pcpn chances with
the shortwave. Current trends hold most of the rain threat
along/north of I-94.

Some push in the GFS and EC for another shot for rain Sun/Sun night.
Not all their respective ensemble members agree, and there are
differences in timing, location, and how/where the pcpn would
respond to the forcing. Confidence lower in sensible weather
outcomes as a result.

More model differences as we move into the new work week. but both
point to some potential to work some shortwaves across/under the
building ridge - with corresponding rain chances.

Will run with the model blend for chances.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 632 PM CDT Tue Apr 4 2023

A strengthening low pressure area will move northeast the area
tonight. CAMs continue to show that there will be a threat for
thunderstorms...possibly severe...between 0030Z and 0300Z for
KRST and between 0030Z and 0600Z. The main severe weather threat
is large hail associated with left moving supercells. Visibilities
will remain IFR/MVFR due to heavy rain and fog.

After the storms move out of the area, ceilings will remain
IFR/MVFR and visibilities will improve to VFR.

Expect winds to become gusty on Wednesday morning and continue
into the afternoon. Expect west wind gusts of 30 to 40 knots.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

DISCUSSION...JAR/Rieck
AVIATION...Boyne
Hazardous weather outlook, Apr 4, 2:13 PM CDT, 7 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
213 PM CDT Tue Apr 4 2023

WIZ017-029-033-034-041>044-051100-
Taylor-Clark-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-
213 PM CDT Tue Apr 4 2023

This Hazardous Weather Outlook is for portions of west central
into north central Wisconsin.

.DAY ONE...Tonight

Scattered storms. A few will be strong, possibly severe, with
large hail the main threat.

Runoff from widespread rainfall and melting snow will lead to
river rises early this week with flooding along a few rivers.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds Wednesday into Wednesday night with gusts as high as
35 to 45 mph, highest in open areas.

.SPOTTER INFORMATION STATEMENT...

Severe weather reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

MNZ079-086>088-094>096-WIZ032-051100-
Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Buffalo-
213 PM CDT Tue Apr 4 2023

This Hazardous Weather Outlook is for portions of southeast
Minnesota and west central Wisconsin.

.DAY ONE...Tonight

Scattered storms. A few will be strong, possibly severe, with
large hail the main threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds Wednesday into Wednesday night with gusts as high as
35 to 45 mph, highest in open areas.

.SPOTTER INFORMATION STATEMENT...

Severe weather reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008>011-018-019-029-030-WIZ053>055-061-051100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Vernon-Crawford-Richland-Grant-
213 PM CDT Tue Apr 4 2023

This Hazardous Weather Outlook is for portions of northeast Iowa
and southwest Wisconsin.

.DAY ONE...Tonight

Thunderstorms, strong to severe. Large hail is the primary threat,
but damaging winds and isolated tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds Wednesday into Wednesday night with gusts as high as
35 to 45 mph, highest in open areas.

.SPOTTER INFORMATION STATEMENT...

A few spotter groups may be requested this evening. Severe
weather reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rieck

In the hours before

Local storm report, Apr 4, 8:38 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT TUE APR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     NON-TSTM WND GST 3 W PLATTEVILLE         42.75N 90.54W
04/04/2023  M40 MPH          GRANT              WI   PUBLIC

0955 AM     HAIL             HARMONY                 43.55N 92.01W
04/04/2023  E0.25 INCH       FILLMORE           MN   PUBLIC

1019 AM     HAIL             VIROQUA                 43.56N 90.89W
04/04/2023  E0.25 INCH       VERNON             WI   EMERGENCY MNGR

1021 AM     HAIL             1 NE VIROQUA            43.57N 90.88W
04/04/2023  U0.50 INCH       VERNON             WI   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

1037 AM     HAIL             3 SE ROCHESTER          43.98N 92.44W
04/04/2023  M0.25 INCH       OLMSTED            MN   PUBLIC

1037 AM     HAIL             1 SE ROCHESTER          44.00N 92.45W
04/04/2023  E0.50 INCH       OLMSTED            MN   BROADCAST MEDIA

1038 AM     HAIL             2 S ROCHESTER           43.99N 92.47W
04/04/2023  M0.25 INCH       OLMSTED            MN   PUBLIC

1131 AM     HAIL             3 NE EASTMAN            43.20N 91.00W
04/04/2023  E0.25 INCH       CRAWFORD           WI   PUBLIC

0634 PM     HAIL             2 WSW MAPLEVIEW         43.67N 93.02W
04/04/2023  M0.50 INCH       MOWER              MN   COCORAHS

            LASTED 2 MINUTES.

0635 PM     HAIL             3 WSW MAPLEVIEW         43.67N 93.04W
04/04/2023  E0.50 INCH       MOWER              MN   PUBLIC

0636 PM     HAIL             1 SW AUSTIN             43.66N 92.99W
04/04/2023  M0.50 INCH       MOWER              MN   PUBLIC

0637 PM     HAIL             1 W AUSTIN              43.67N 93.00W
04/04/2023  E0.25 INCH       MOWER              MN   TRAINED SPOTTER

0657 PM     HAIL             AUSTIN                  43.67N 92.97W
04/04/2023  M0.70 INCH       MOWER              MN   PUBLIC

0700 PM     HAIL             OSAGE                   43.28N 92.81W
04/04/2023  M0.70 INCH       MITCHELL           IA   TRAINED SPOTTER

            PEA TO DIME SIZE.

0714 PM     HAIL             BASSETT                 43.06N 92.52W
04/04/2023  M0.25 INCH       CHICKASAW          IA   TRAINED SPOTTER

0716 PM     HAIL             2 WSW MAPLEVIEW         43.67N 93.02W
04/04/2023  M0.50 INCH       MOWER              MN   COCORAHS

0718 PM     HAIL             LE ROY                  43.51N 92.51W
04/04/2023  E0.25 INCH       MOWER              MN   TRAINED SPOTTER

0720 PM     HAIL             CHATFIELD               43.84N 92.19W
04/04/2023  M1.00 INCH       FILLMORE           MN   PUBLIC

0721 PM     HAIL             FILLMORE                43.75N 92.27W
04/04/2023  E0.50 INCH       FILLMORE           MN   TRAINED SPOTTER

0722 PM     HAIL             CHARLES CITY            43.06N 92.67W
04/04/2023  M0.25 INCH       FLOYD              IA   EMERGENCY MNGR

0725 PM     HEAVY RAIN       2 WSW MAPLEVIEW         43.67N 93.02W
04/04/2023  M0.97 INCH       MOWER              MN   PUBLIC

0725 PM     HAIL             CHARLES CITY            43.07N 92.67W
04/04/2023  M0.70 INCH       FLOYD              IA   EMERGENCY MNGR

0726 PM     HAIL             5 ESE STEWARTVILLE      43.84N 92.39W
04/04/2023  E0.50 INCH       FILLMORE           MN   TRAINED SPOTTER

0728 PM     HAIL             WEST CONCORD            44.15N 92.90W
04/04/2023  M0.50 INCH       DODGE              MN   PUBLIC

0728 PM     HAIL             1 NW BASSETT            43.07N 92.54W
04/04/2023  U0.50 INCH       CHICKASAW          IA   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0729 PM     HAIL             LEWISTON                43.99N 91.87W
04/04/2023  M0.25 INCH       WINONA             MN   EMERGENCY MNGR

0733 PM     HAIL             CHATFIELD               43.84N 92.19W
04/04/2023  M0.88 INCH       FILLMORE           MN   PUBLIC

0736 PM     HAIL             SAINT CHARLES           43.97N 92.06W
04/04/2023  M1.00 INCH       WINONA             MN   PUBLIC

0737 PM     HAIL             SAINT CHARLES           43.97N 92.06W
04/04/2023  M0.88 INCH       WINONA             MN   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0737 PM     HAIL             1 ESE ROCHESTER         44.00N 92.45W
04/04/2023  E0.50 INCH       OLMSTED            MN   PUBLIC

0740 PM     HAIL             ELBA                    44.09N 92.02W
04/04/2023  M0.70 INCH       WINONA             MN   PUBLIC

0745 PM     HAIL             1 NW BASSETT            43.08N 92.54W
04/04/2023  E0.50 INCH       CHICKASAW          IA   TRAINED SPOTTER

&&
Local storm report, Apr 4, 8:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
850 PM CDT TUE APR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             NEILLSVILLE             44.56N 90.59W
04/04/2023  E0.75 INCH       CLARK              WI   PUBLIC

            VIA SOCIAL MEDIA.

&&

DB
Special weather statement, Apr 4, 9:06 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service La Crosse WI
906 PM CDT Tue Apr 4 2023

MNZ086-050215-
Dodge MN-
906 PM CDT Tue Apr 4 2023

...A strong thunderstorm will impact portions of northwestern Dodge
County through 915 PM CDT...

At 906 PM CDT, Doppler radar was tracking a strong thunderstorm near
Claremont, or 8 miles east of Owatonna, moving northeast at 55 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
West Concord, Claremont, Concord, Eden, County Roads 1 And 24, County
Roads 20 And 5 and Highway 14 And County 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southeastern Minnesota.

&&

LAT...LON 4420 9305 4420 9276 4396 9301 4398 9305
TIME...MOT...LOC 0206Z 212DEG 49KT 4408 9306

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

EMS
Special weather statement, Apr 4, 9:19 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service La Crosse WI
919 PM CDT Tue Apr 4 2023

IAZ030-WIZ061-050245-
Clayton IA-Grant WI-
919 PM CDT Tue Apr 4 2023

...A strong thunderstorm will impact portions of southeastern Clayton
and central Grant Counties through 945 PM CDT...

At 918 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cassville, or 11 miles southeast of Guttenberg, moving northeast at
50 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Lancaster, Cassville, Bloomington, Beetown, Mount Ida, Mount Hope,
Patch Grove, North Buena Vista, Millville, Turkey River, Stitzer,
Porters Bridge, Burton, North Andover, Lancaster Municipal Airport,
Klondyke Secluded Acres and Hurricane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Iowa...and southwestern Wisconsin.

&&

LAT...LON 4265 9110 4304 9094 4288 9053 4265 9079
      4268 9090 4265 9090
TIME...MOT...LOC 0218Z 209DEG 43KT 4267 9094

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

EMS
Special weather statement, Apr 4, 9:29 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service La Crosse WI
929 PM CDT Tue Apr 4 2023

IAZ010-011-029-030-WIZ054-061-050300-
Clayton IA-Winneshiek IA-Fayette IA-Allamakee IA-Crawford WI-
Grant WI-
929 PM CDT Tue Apr 4 2023

...Strong thunderstorms will impact portions of Clayton, northern
Fayette, Allamakee, Winneshiek, northwestern Grant and southwestern
Crawford Counties through 1000 PM CDT...

At 928 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waucoma to near Guttenberg. Movement was
north at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Decorah, Prairie Du Chien, Waukon, West Union, Guttenberg, Elkader,
Postville, Monona, Calmar, McGregor, Ossian, Garnavillo, Elgin,
Clermont, Hawkeye, Marquette, Spillville, Fort Atkinson, Harpers
Ferry and Ridgeway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Iowa...and southwestern Wisconsin.

&&

LAT...LON 4294 9208 4326 9208 4350 9201 4327 9083
      4269 9107
TIME...MOT...LOC 0228Z 198DEG 35KT 4302 9205 4281 9114

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

EMS
Local storm report, Apr 4, 9:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
933 PM CDT TUE APR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             FORT MC COY             44.02N 90.68W
04/04/2023  M0.25 INCH       MONROE             WI   PUBLIC

&&

JSB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 9:29 PM CDTSpecial Weather StatementARXAllamakee, Clayton, Winneshiek31 min
Apr 4, 10:41 PM CDTSpecial Weather StatementARXClayton49 min
Apr 4, 10:51 PM CDTSevere Thunderstorm WarningARXClayton, Fayette39 min
Apr 4, 11:09 PM CDTSevere Thunderstorm WarningARXClayton51 min
Apr 4, 11:43 PM CDTSpecial Weather StatementARXFayette32 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.